Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Avoid Hypersensitivity Reaction

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBodyPRO.com

Can HLA-B*5701 Testing Help Avoid Abacavir Hypersensitivity Reaction?

Retrospective analyses of abacavir (ABC, Ziagen)-treated individuals who have experienced hypersensitivity reaction (HSR) have suggested that the majority of these abacavir-related events, at least in white and Thai persons, occur in the presence of... Read more »
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

Dear Healthcare Professional: Tibotec Therapeutics , in cooperation with the U.S. Food and Drug Administration, would like to inform you of an important safety update to the Severe Skin Reactions WARNINGS AND PRECAUTIONS section (5.1) of the... Read more »
Test Positive Aware Network

Crystal Meth Recovery

As Positively Aware went to press with the previous issue, which focused on harm reduction (July/August 2005), Jamie Turner and Will Halpin of the Fenway Community Health center in Boston presented a recovery model for crystal methamphetamine in a... Read more »
Ask the Experts

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents and experienced a severe hypersensitivity reaction. My questions are...1. Even though this was 10 months ago I still feel as though my nerve endings...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
From the information you provided it seems unlikely that you experience an hypersensitivity reaction to either AZT or 3TC so the nevirapine would be the most likely inciting drug. It seems reasonable to me to consider use of ZT + 3TC and Kaletra... Read more »

Hypersensitive Reaction to Trizivir?

I started taking Trizivir (my first time with any hiv medication) 14 days ago and I am extremely concerned that I am having a hypersensitive reaction to it. I had nausea for about 10 days and then on the 11th day I started getting flu like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience it can be a challenge to sort out abacavir hypersensitivity reaction from a bad cold but there are a few features that can help. If the symptoms worsen in a step wise manner when you take the Trizivir (symptoms worsen after taking... Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
Hi Ray,Thank you for your posting and Merry Christmas to you as well.In order to fully answer your question regarding whether Atripla would be an alternative I would need some additional information. If your only previous regimen was Trizivir and... Read more »

Respiratory Hypersensitivity reaction to Abacavar

Hi. Thank you for this wonderful service.I started 3TC and D4T 5 years ago when my viral load was around 30,000 and T-cells around 350/CD4 15%This brought my viral load down to between 4-6000, but never undetectable.After a year I added...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The symptoms of hypersensitivity to abacavir (Ziagen) are vague and nonspecific, but the fever, cough, respiratory distress are all suggestive of it. It is possible that your symptoms were related to your allergies +/- a... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

How To Avoid Excessive Negative Thinking

Posted by Choosing2Liv, 5 Replies
I really appreciate reading so many of your posts that give hope and receiving encouraging messages from some of you who are going through many of things that I have or will go through.

Recently, I received a message from Mike that reminded me that... Read more »

avoiding transmission to others in school.

Posted by Anonymous, 1 Reply
im still waiting 3 month's to get tested, by the time the date comes i will be starting highschool, how can i avoid passing the virus to my friends and classmates in school?

Read more »